Positive solutions for nonlinear Schrödinger equations with deepening potential well
Zhengping WangChinese Academy of Sciences, Wuhan, China
Huan-Song ZhouChinese Academy of Sciences, Wuhan, China
Consider the following nonlinear Schrödinger equation:
(*) -Δ_u_ + (1 + λ_g_(x))u = f(u) and u> 0 in ℝ_N_, u ∈ H_1.(ℝ_N), N ≥ 3,
where λ ≥ 0 is a parameter, g ∈ L_∞(ℝ_N) vanishes on a bounded domain in ℝ_N_, and the function f is such that
lim(_s_→0) f(s)/s = 0 and 1 ≤ α + 1 = lim(_s_→∞) f(s)/s < ∞.
We are interested in whether problem (*) has a solution for any given α, λ ≥ 0. It is shown in  and  that problem (*) has solutions for some α and λ. In this paper, we establish the existence of solution of (*) for all α and λ by using a variant of the Mountain Pass Theorem. Based on these results, we give a diagram in the (λ,α)-plane showing how the solvability of problem (*) depends on the parameters α and λ.
Cite this article
Zhengping Wang, Huan-Song Zhou, Positive solutions for nonlinear Schrödinger equations with deepening potential well. J. Eur. Math. Soc. 11 (2009), no. 3, pp. 545–573DOI 10.4171/JEMS/160